Copaxone Seeping

A board to discuss the Multiple Sclerosis modifying drug Copaxone

Copaxone Seeping

Postby hummingbird68 » Thu May 24, 2007 3:06 am

I started Copaxone a month ago. Occasionally I find that it seeps out after the injection. When that happens, the site bleeds more than normal. I haven't withdrawn the needle early and I always do a 90 degree angle so I'm wondering what I'm doing wrong.

Do you find that your thighs are the worst pain wise afterwards? Sometimes I still feel it the next day.

Rachel
hummingbird68
Newbie
 
Posts: 9
Joined: Tue May 22, 2007 3:00 pm
Location: Southern CA

Advertisement

Postby Toyoterry » Thu May 24, 2007 2:20 pm

Same thing occasionally happened to me. It seemed to me that my arms were the worst. I am no longer on Copaxone and I seem to be doing fine. I guess only time will tell.
Terry.
User avatar
Toyoterry
Family Elder
 
Posts: 111
Joined: Tue Apr 19, 2005 3:00 pm

Postby PeterCattaneo » Sun May 27, 2007 8:19 pm

Call Shared Solutions if you are concerned. They are very helpful. They will put a nurse on the phone with you.
User avatar
PeterCattaneo
Newbie
 
Posts: 3
Joined: Fri Dec 02, 2005 4:00 pm
Location: Syracuse, New York

Postby Shayk » Mon May 28, 2007 8:13 pm

Rachel

Welcome...

I think Peter gave you good advice. If you call the nurse will explore various possibilities with you.

I had Copaxone seep out once and in my case I think it was because I'd injected into scar tissue which couldn't absorb it.

I can't say that my thighs are the worst pain either. In my case (after 7 months) it still seems to be quite variable and unpredictable. :roll:

Take care--

Sharon
User avatar
Shayk
Family Elder
 
Posts: 777
Joined: Fri Feb 06, 2004 4:00 pm

Postby bobtheisen » Tue May 29, 2007 10:36 am

Hi Rachel

I use the autoject to do my injections. I also saw that I had some occasional copaxone seeping out of the injection site. I found that if I counted to 10 after the injection was complete, the seeping stopped for me when I pulled out the needle.

Years ago, I started using my inner & outer thighs for the injections. A PT I was seeing at the time, showed me a medical book, where a major grouping of cappillaries runs down the middle of our thighs. Since I have moved, I have gotten very little bleeding after doing my thigh injections.

Take Care, Bob
User avatar
bobtheisen
Newbie
 
Posts: 5
Joined: Wed Aug 16, 2006 3:00 pm

Postby daveml » Sun Jan 06, 2008 10:52 am

I don't mean to bump an older post but I wanted to post my injection experience. I had considerable problems with seeping when injection the tricep region under my arms. At one point I extracted the needle and the copax squirted right out of my arm!

What I've learned to do is put my middle finger over the injection site immediately after I remove the needle and just apply gentle pressure and give the skin a gentle shake(2 or 3 times). I do the injections one-handed holding the base of the syringe with my thumb and middle finger and placing my index finger on the pluger. So it's easy to slide my middle finger over the injection site as the syringe is removed with my thumb and index finger.

I figure the needle is creating a little tunnel which may not immediately close when it's removed thereby allowed the medication to come back out. Since I started doing this I have not had any problems with seeping.

About the thighs, they were also very painful for me as I do not have much fatty tissue in the injection area that is described. I talked to my Neuro using the outer and/or inner thigh. I've been using the outer thigh for over a year now with no problems.

One other recommendation: I've been taking Capax for 2 years now and I'm a bit embarrassed to admit that this was still causing me occasional problems until recently. MAKE SURE THE ALCOHOL COMPLETELY EVAPORATES!!

A few months ago I had some alcohol come into contact with an open wound that I had. There were 2 things I noticed: 1 - That REALLY hurts, 2 - The pain was similar to that I was experiencing with the injections. After examining my injection procedure over the next few days I found that indeed I was not waiting long enough for the alcohol to fully evaporate. So now after using the alcohol swab I just waft air over the area of blow on it and make sure it's dry befoe injecting.

I hope this helps!

Dave
User avatar
daveml
Newbie
 
Posts: 1
Joined: Sat Jan 05, 2008 4:00 pm

Postby RedSonja » Tue Jan 08, 2008 12:58 am

I use the Autoject. I leave it in for 10 seconds after injecting, then I have a look at the spot and press my finger on it for a while if Cop starts coming out again. I never tried inner thigh, no fat there. Mostly I use hips and thighs, plenty of fat there. Or stomach for a change. Arms were never any good, always got bruises.
On the German site there is a man who injects in his lower leg, caused astonishment all round. He must be generously padded.
Bibo ergo sum
User avatar
RedSonja
Family Elder
 
Posts: 110
Joined: Fri Nov 23, 2007 4:00 pm
Location: South Germany

Postby glorialynn » Fri Mar 07, 2008 10:26 pm

i just started on copaxone jan 15, 2008 and have found that it does hurt more if i use my thighs but if i'm to take this drug for the rest of my life.. i'm going to have to use every available spot on my body

i do the same thing that dave does to prevent the drug from leaking out... it's basically like a ooze of the med out of the hole ( that's not meant to be there ) so you plug it up like you would do with a flat tire...

would not recommend blowing on the area where you just cleaned with an alcohol wipe... you've just cleaned it... and now you're blowing germs on it... give it a couple of seconds and it will dry on its own

glorialynn
User avatar
glorialynn
Newbie
 
Posts: 2
Joined: Fri Mar 07, 2008 4:00 pm


Return to Copaxone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service